Alert archive / Idaho / Frost Advisories in 2021
Frost Advisory 5, NWS Pocatello, ID
NWS Pocatello, ID issued this frost advisory at May 11, 2021, 4:09 AM MDT for 12 counties in Idaho. It took effect at May 12, 2021, 3:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2021, 4:09 AM MDT (10:09 UTC)
- In effect from
- May 12, 2021, 3:00 AM MDT
- Expired
- May 12, 2021, 8:48 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 18 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 10.2 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2673 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252 WWUS75 KPIH 111009 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 409 AM MDT Tue May 11 2021 IDZ051>054-111500- /O.NEW.KPIH.FR.Y.0005.210512T0900Z-210512T1500Z/ /O.CON.KPIH.FZ.W.0002.000000T0000Z-210511T1500Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 409 AM MDT Tue May 11 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 28. For the Frost Advisory, temperatures as low as 33 will result in frost formation. * WHERE...The Snake River plain, including the lava beds and the Mud Lake desert. * WHEN...For the Freeze Warning, until 9 AM MDT this morning. For the Frost Advisory, from 3 AM to 9 AM MDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IDZ055-111500- /O.NEW.KPIH.FR.Y.0005.210512T0900Z-210512T1500Z/ /O.CON.KPIH.FR.Y.0004.000000T0000Z-210511T1500Z/ Eastern Magic Valley- Including the cities of Burley, Rupert, Heyburn, and Oakley 409 AM MDT Tue May 11 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... * WHAT...For the first Frost Advisory, temperatures as low as 33 will result in frost formation. For the second Frost Advisory, temperatures as low as 35 will result in frost formation. * WHERE...The Eastern Magic Valley, including Burley, Rupert, Heyburn, and Oakley. * WHEN...For the first Frost Advisory, until 9 AM MDT this morning. For the second Frost Advisory, from 3 AM to 9 AM MDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
2 follow-up statements
744 WWUS75 KPIH 112022 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 222 PM MDT Tue May 11 2021 IDZ051>055-121500- /O.CON.KPIH.FR.Y.0005.210512T0900Z-210512T1500Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, and Oakley 222 PM MDT Tue May 11 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... * WHAT...Temperatures as low as 33 and light winds will result in frost formation. Best potential for widespread frost will be across the Upper Snake and Arco Desert. The rest of the area will likely see patchy frost formation. * WHERE...The Snake River plain, including the lava beds and the Mud Lake desert. * WHEN...From 3 AM until 9 AM MDT Wednesday morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
478 WWUS75 KPIH 121448 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 848 AM MDT Wed May 12 2021 IDZ051>055-121600- /O.CAN.KPIH.FR.Y.0005.000000T0000Z-210512T1500Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, and Oakley 848 AM MDT Wed May 12 2021 ...FROST ADVISORY IS CANCELLED... Temperatures have quickly warmed this morning and any frost that developed should be gone already. No more frost is expected in these areas during the next few days. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at May 11, 3:47 AM MDT, 22 minutes earlier.
Area forecast discussion, May 11, 3:47 AM MDT, 22 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 347 AM MDT Tue May 11 2021 .SHORT TERM...Today through Thursday night. Cool air is moving in northerly flow behind an exiting low pressure system. Freeze/Frost advisories are still out for this morning. Light rain/snow showers are still occurring mainly for the Bear Lake area. For today, high pressure starts building in from the West. Residual moisture along mainly our eastern areas will allow for isolated to scattered showers and isolated thunderstorms this afternoon. Temperatures will still be 4 to 8 degrees below normal today. By Wednesday, expect dry conditions with warming bringing near normal temperatures. Temperatures in the morning Wednesday look to still be cool enough for a frost advisory across the Eastern Magic valley and Snake plain. By Thursday, expect temperatures 7 to 12 degrees above normal as high pressure continues over our area. A glancing weak wave will increase cloud cover and bring breezy winds on Thursday. Also a slight chance of precipitation is possible mainly over the Island Park area. Wyatt && .LONG TERM...Fri through Mon night. There has been some coalescing around a solution through this period, although there is a break down beginning at the very end of the period. An open wave trough will cross through Fri-Sat, bringing showers and a cool-down to afternoon highs, although they will still be above to near normal for the time of year. The trough passage occurs Sat afternoon, and Sat/Sat night is the best chance of precipitation across the forecast area. The cloud cover at least give a break to the widespread below-freezing nights eastern Idaho is currently experiencing. Now that a solution has been settled upon for Sun/Mon, expect near clear skies and, except for the Wyoming border region, dry with strong warming. The speed at which the next low moves in from the west coast on Mon night has caused low confidence in the guidance for this period. Expect breezy to windy conditions through the Sat night final upper level trough passage is complete. Messick && .AVIATION...The three eastern airdromes are dealing with decreasing cloudiness this morning, but only KDIJ has had CIG affected with IFR conditions. Even KDIJ will improve to VFR by mid-morning, but the clearing does mean that daytime heating will mean isolated to scattered TSRA for the afternoon, except for KBYI. TS outflow should be minimal, in the 20KT to 30KT range. By afternoon, CIG should redevelop at KSUN after a clear overnight and morning. Overnight should see unlimited CIG and VSBY with continued light wind outside of TSRA. Messick && .PIH WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 3 AM to 9 AM MDT Wednesday for IDZ051>055. Freeze Warning until 9 AM MDT this morning for IDZ051>054. Frost Advisory until 9 AM MDT this morning for IDZ055. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 6:39 PM MDT | Special Weather Statement | PIH | Caribou | 51 min |
| May 10, 7:41 PM MDT | Special Weather Statement | PIH | Bonneville | 64 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.